MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3501490
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast surgery with implantation of a 650cc artoura breast tissue expander.Post-operatively, the patient was diagnosed with a deflated left tissue expander.As a result, the patient underwent removal on (b)(6) 2023.The date of event was not provided to mentor.Follow-ups are being conducted.If more information becomes available, mentor will submit a supplemental report accordingly.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.  as such, the investigation will be closed.  if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On september 22, 2023, mentor was provided with an update to the suspect medical device information.The new information is as follows: size: 575cc.Brand name: mentor smooth round spectrum.Procode: fwm.Common device name: prosthesis, breast, inflatable, internal, saline.Catalog: 3501490.Lot: 9909364.Serial: (b)(6).On september 25, 2023, mentor became aware that the date of implantation occurred on (b)(6) 2023 for the suspect medical device.On september 29, 2023, mentor completed an evaluation on the returned device.The product was returned to mentor for evaluation with the connectors, tubing, and the fill valve attached.Mentor then conducted a visual inspection, leak testing, and microscopic examination of the device.During the visual analysis of the breast implant device, no apparent damage or visual anomalies were observed.Leak testing was performed, according to the mentor procedure, and it revealed a tear on the anterior view, measuring approximately 0.3 cm.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.Based on the information currently available, the microscopic examination of the returned product indicates that the implant could have been damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps, or scissors to contact the device during the implantation or other surgical procedures.A manufacturing record evaluation (mre) was performed for lot 9909364, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR SMOOTH ROUND SPECTRUM
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key17643182
Report Number1645337-2023-10087
Device Sequence Number5679987
Product Code FWM
UDI-Device Identifier00081317002048
UDI-Public00081317002048
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3501490
Device Lot Number9909364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale